MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. HIGH OFFSET NEUTRAL MODULAR NECK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH AND NEPHEW, INC. HIGH OFFSET NEUTRAL MODULAR NECK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71352112
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/13/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery of the mdf modular neck was performed due to elevated metal ions and mild soft tissue reaction.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The photo provided could not confirm the stated failure.The clinical/medical team concluded, it has been communicated that no clinical documents are available at this time.Therefore, no thorough clinical assessment of the reported issue can be rendered.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Product was sterilized according to sterilization release documentation from quality control.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
HIGH OFFSET NEUTRAL MODULAR NECK
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis, tennessee
memphis 38116
MDR Report Key7954195
Report Number1020279-2018-02131
Device Sequence Number1531058
Product Code LPH
UDI-Device Identifier03596010619549
UDI-Public03596010619549
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71352112
Device Lot Number10MTM0004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;